MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CAPSTONE SPINAL SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

MEDTRONIC SOFAMOR DANEK USA, INC CAPSTONE SPINAL SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 2990001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare professional via a field contact regarding a patient with a pre-operative diagnosis of lumbar spinal canal stenosis, undergoing a posterior lumbar vertebra fusion procedure.It was reported that it was a patient with very hardened vertebral body end plate and relatively low intervertebral height.When inserting the pt cage into l4 / 5, the end plate was hardened and the intervertebral space was narrow, so it was inserted while hitting the inserter strongly with a plastic hammer.When talking about the inserter as a cage, one of the two claws of the inserter was missing.After checking with the image, it was confirmed that the broken inserter tip was in the intervertebral disc space.It had managed to get broken part off with hernia forceps.There was a delay of less than 60 min.Initial reporter information and patient information cannot be provided due to the restriction by the privacy regulation.Levels implanted: l4/5 when the reported inserter was removed after the cage was placed, the claw at the tip was broken on one side.Since the broken claw was collected, it did not remain in the patient¿s body.The cage used was 8x22 and is being inserted.Before placing the cage, the distractor was used up to 10 mm.
 
Additional Manufacturer Narrative
H2: additional information received stated in b5 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare professional via a field contact regarding a patient with a pre-operative diagnosis of lumbar spinal canal stenosis, undergoing a posterior lumbar vertebra fusion procedure.It was reported that it was a patient with very hardened vertebral body end plate and relatively low intervertebral height.When inserting the pt cage into l4 / 5, the end plate was hardened and the intervertebral space was narrow, so it was inserted while hitting the inserter strongly with a plastic hammer.When talking about the inserter as a cage, one of the two claws of the inserter was missing.After checking with the image, it was confirmed that the broken inserter tip was in the intervertebral disc space.It had managed to get broken part off with hernia forceps.There was a delay of less than 60 min.Initial reporter information and patient information cannot be provided due to the restriction by the privacy regulation.Levels implanted: l4/5 when the reported inserter was removed after the cage was placed, the claw at the tip was broken on one side.Since the broken claw was collected, it did not remain in the patient¿s body.The cage used was 8x22 and is being inserted.Before placing the cage, the distractor was used up to 10 mm.The procedure was completed successfully.
 
Additional Manufacturer Narrative
H3: product analysis visual and optical inspection confirmed one of the tabs on the tip of the inserter has broken.This type of damage is consistent with bend stress overload.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
CAPSTONE SPINAL SYSTEM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key11522374
Report Number1030489-2021-00366
Device Sequence Number17143150
Product Code MQP
UDI-Device Identifier00613994803061
UDI-Public00613994803061
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103731
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2990001
Device Catalogue Number2990001
Device Lot NumberNM12F025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2021
Supplement Date Received by Manufacturer04/01/2021
10/05/2021
Initial Report FDA Received Date03/19/2021
Supplement Report FDA Received Date04/21/2021
10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1